I just had perlane second time round a few hours ago, with a different professional, as I moved area. Whereas the result is wonderful, I feel the area a bit more lumpy than the first time. It doesn't look it, but I can feel them. Is that normal?
Perlane Feels Lumpy - Normal?
Doctor Answers (12)
Perlane lumps may be normal, if everything LOOKS good.
I just answered your other question about this, but want to also clarify that lumps are normal with Restylane and Juvederm AND Perlane and Juvederm Ultra Plus. As long as you do not have excessive brusing, or a hematoma, it's ok to leave the lumps in place if they look good. Remember it is normal for everything to SWELL and feel QUITE LUMPY for days after the treatment, so I bet in a week or two you will notice things feel more like what you expect.
Deep fillers can be felt, such as Perlane and Juverderm Ultraplus
Deep fillers need to create volume and their presence can be felt. Fat, Radiesse, Perlane and Juvederm Ultraplus are more viscous than Restylane or Juvederm and that's why they're used for the deep tissue. As long as it is not seen, most patients are satisfied to feel this substance if it makes the overlying skin look better. Even when I'm finished injecting and massage the area to feel its result, I still feel the firmness of the augmented volume despite its smooth contour. If however there is a tenderness that is increasing, you should see your doctor to rule out an infection, which is very rare.
Regarding your Perlane injections...you said you had your treatment "a few hours ago". Lumps and bumps is totally normal in the early period. I tell my patients taht they can feel some firmness for a week or so, while the material is "settling in." It does not seem like you have a reason to be concerned this early. The material is thick and there may be some swelling and possibly bruising. You can gently massage the area and sit tight. If you are still concerned, you should see your doctor in a week and he/she can discuss options with you.
You might also like...
Lumpiness that can be felt and not seen after Perlane
It is very common for Perlane to feel lumpy for 1 - 2 weeks. It is typically injected deeply enough that the lumpiness can be felt but not seen. The good news is that the results will more likely last longer.
Lumps After Perlane
Not to worry, lumpiness can commonly be felt after Perlane injections, especially while there is swelling for the first few days after the injections. I recommend a "hands off" approach after the injections for the first week. Then if the lumpiness persists, gentle but firm massage can help speed up smoothing out the area. Assuming the Perlane was not injected too superficially you should be fine over the next few weeks. If not, you should return to your injecting physician. Fortunately, all hyaluronic acid products (Perlane, Restylane, Juvederm) can be reversed if necessary, so no worries!
Perlane and lumps
Dr. Schwartz answered this question as I would have. Give the product time to settle down, expect that it could take a week or two, then reassess with your provider if it's bothering you.
Fillers act like their name implies: they physcially "fill" wrinkles and folds to replace lost volume. It's normal to feel the filler under the skin. Lumps and bumps that can be seen just by looking and not feeling should be evaluated by the physician who performed the treatment to improve them. Perlane is one of my favorite fillers as it gives a little more volume but is still soft and natural looking. Also, the hyaluronic acid fillers (perlane included) can be dissolved with hyaluronidase if needed.
Perlane lumpy a few hours after injection
It's definitely way too soon to make any judgments about lumpiness. Each time you are injected the results and the recovery can be different. Bruising/no bruising, swelling/no swelling, lumpy/not lumpy. Sometimes the lumps you feel aren't from product but from the injection and trauma to the skin itself. Relax, ice the area, and above all, as crazy as it might sound, ignore it for a few days and see if it resolves on its own. If after a week it hasn't resolves and still bothers you, then call the office that treated you and follow up with them.
It is not uncommon to feel the filler in this case Perlane. As long as it is not unsightly you do not need to worry about it.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.